Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 242, NWS Indianapolis, IN

December 15, 2011Carroll County, Tippecanoe County, White County, Indiana

NWS Indianapolis, IN issued this river flood warning at Dec 15, 2011, 8:51 PM EST for Carroll County, Tippecanoe County, White County, Indiana. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 8:51 PM EST (01:51 UTC)
Expired
Dec 16, 2011, 10:33 AM EST
In force
14 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Carroll County, IN, Tippecanoe County, IN, White County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tippecanoe River at Oakdale Dam (MCXI3).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WGUS43 KIND 160151
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
851 PM EST THU DEC 15 2011

...THE NATIONAL WEATHER SERVICE AT INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN NORTH CENTRAL INDIANA...

  TIPPECANOE RIVER...

.EXTENSIVE LOWLAND FLOODING WILL OCCUR ALONG THE TIPPECANOE RIVER 
DOWNSTREAM OF OAKDALE DAM IN CARROLL COUNTY.  LOWLAND FLOODING WILL 
ALSO DEVELOP ALONG THE WABASH RIVER IN TIPPECANOE COUNTY.  NIPSCO 
REPORTED THE FLOW FROM OAKDALE DAM HAD EXCEEDED 13,000 CUBIC FEET PER
SECOND. MUCH OF INDIANA RECEIVED 1 TO NEARLY 3 INCHES OF RAINFALL ON 
WEDNESDAY.

PERSONS WITH INTERESTS THREATENED BY RISING WATER SHOULD TAKE 
PRECAUTIONS IMMEDIATELY. SEVERAL LOCAL ROADS...RIVER PARKS AND 
RECREATIONAL AREAS WILL FLOOD. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH ANY FLOODED ROADS. TURN AROUND...DO NOT DROWN. KEEP CHILDREN 
AWAY FROM FLOODED AREAS.

INC015-157-181-161351-
/O.NEW.KIND.FL.W.0242.111216T0151Z-000000T0000Z/
/MCXI3.1.ER.111216T0128Z.111216T0145Z.000000T0000Z.NO/
851 PM EST THU DEC 15 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TIPPECANOE RIVER DOWNSTREAM OF OAKDALE DAM.
* AT 9 PM THURSDAY THE FLOW WAS...13260 CFS.
* FLOOD FLOW IS 13,000 CFS.
* EXTENSIVE LOWLAND FLOODING WITH A FEW EVACUATIONS POSSIBLE AND 
  MINIMAL PROPERTY DAMAGE.  FLOOD FLOW RELEASES FROM OAKDALE DAM 
  BETWEEN 13,000 AND 18,000 CUBIC FEET PER SECOND.  MORE EXTENSIVE 
  FLOODING MAY DEVELOP.  SOME LOCAL RIVER ROADS IN CARROLL...WHITE 
  AND TIPPECANOE COUNTIES FLOOD.

$$
1 follow-up statement
175 
WGUS83 KIND 161533
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1033 AM EST FRI DEC 16 2011

...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS IN
WESTERN AND SOUTHERN INDIANA...

  EAST FORK WHITE RIVER...MUSCATATUCK RIVER...TIPPECANOE RIVER...
  WABASH RIVER...WHITE RIVER...


.RIVER FLOODING WILL AFFECT MUCH OF NORTHERN...WESTERN INDIANA AND
PORTIONS OF SOUTHERN INDIANA INTO NEXT WEEK AND THROUGH THE CHRISTMAS
HOLIDAY.  

THE HIGHEST FLOOD LEVELS WILL BE ALONG THE WABASH RIVER IN WESTERN
INDIANA FROM LAFAYETTE TO TERRE HAUTE.  FLOOD LEVELS BE 1 TO POSSIBLY
2 FEET HIGHER THAN THE WEEK OF DECEMBER 5.

LOWLAND FLOODING RETURNED TO PORTIONS OF SOUTHERN INDIANA THURSDAY
NIGHT ALONG THE WHITE AND EAST FORK WHITE RIVERS.  FLOOD CRESTS WILL
BE LOWER THAN LAST WEEK.

FLOOD LEVELS ALONG THE WABASH AND WHITE RIVERS IN SOUTHWEST INDIANA
WILL CONTINUE TO SLOW RECEDE THROUGH THE WEEKEND.  HIGH RIVER LEVELS
WILL CONTINUE THROUGH THE CHRISTMAS HOLIDAY IN SOUTHWEST INDIANA.

RIVER FLOODING CLOSED NUMEROUS LOCAL RIVER ROADS AND A FEW STATE
ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO 
ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC071-093-175-171533-
/O.EXT.KIND.FL.W.0237.111216T1523Z-111220T0730Z/
/SERI3.1.ER.111216T1116Z.111218T0000Z.111219T1930Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK WHITE RIVER AT SEYMOUR.
* FROM THIS MORNING TO LATE MONDAY NIGHT.
* AT  9:00 AM FRIDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.9 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  EARLY AFTERNOON.
* AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING IN PROGRESS.  COUNTY 
  ROAD 725 N (NEAR ROCKFORD) FLOODS.  INDIANA 258 EAST OF CORTLAND 
  MAY FLOOD.

$$

INC071-093-175-171532-
/O.CON.KIND.FL.W.0244.111218T2251Z-000000T0000Z/
/WHLI3.1.ER.111218T2251Z.111220T1810Z.000000T0000Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER AT WHEELER HOLLOW.
* FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  9:00 AM FRIDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 17.5 FEET BY TUESDAY EARLY AFTERNOON.
* AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS 
  ALONG THE RIVER.  RESIDENTIAL PROPERTY IS NOT DIRECTLY AT THIS 
  POINT.  

$$

INC055-119-171532-
/O.EXT.KIND.FL.W.0238.000000T0000Z-111220T1100Z/
/SPNI3.1.ER.111216T1518Z.111218T0600Z.111219T2300Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT SPENCER.
* UNTIL TUESDAY MORNING.
* AT  9:30 AM FRIDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 16.2 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY EVENING.
* AT 16.3 FEET...COUNTY LINE ROAD SOUTH OF GOSPORT BEGINS TO FLOOD.

$$

INC027-055-083-171532-
/O.EXT.KIND.FL.W.0239.000000T0000Z-111221T1800Z/
/ELLI3.1.ER.000000T0000Z.111218T0000Z.111221T0600Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT ELLISTON.
* UNTIL WEDNESDAY AFTERNOON.
* AT  8:00 AM FRIDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  WEDNESDAY MORNING.
* AT 23.0 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LANDS BEGIN.

$$

INC027-055-083-171532-
/O.EXT.KIND.FL.W.0240.000000T0000Z-111221T1342Z/
/NWBI3.1.ER.111216T1200Z.111218T0600Z.111221T0142Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT NEWBERRY.
* UNTIL WEDNESDAY MORNING.
* AT  9:00 AM FRIDAY THE STAGE WAS 13.1 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY 
  EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY
  EVENING.
* AT 17.0 FEET...FLOOD WATERS BLOCKS ACCESS AND BEGINS TO SURROUND 
  ABOUT 5 TO 10 RIVER CABINS ON SOUTH SIDE OF THE RIVER JUST 
  SOUTHWEST OF NEWBERRY.

$$

INC027-051-083-125-171532-
/O.EXT.KIND.FL.W.0241.111216T1523Z-000000T0000Z/
/FREI3.1.ER.111216T1229Z.111219T0600Z.000000T0000Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT EDWARDSPORT.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT  7:29 AM FRIDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY 
  EARLY MONDAY MORNING THEN BEGIN FALLING.
* AT 18.6 FEET...DURING JUNE 2010 AND MARCH 2011 HIGH WATER...INDOT 
  CLOSED SR 358 BETWEEN SR 67 AT EDWARDSPORT TO SR 57 AT PLAINVILLE.
  SR 358 FLOODS ON THE EAST SIDE OF THE RIVER BETWEEN THE LEVEES.

$$

ILC185-INC027-051-083-125-171532-
/O.EXT.KIND.FL.W.0210.000000T0000Z-111223T1800Z/
/PTRI3.1.ER.111130T0010Z.111209T0530Z.111223T0600Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT PETERSBURG.
* UNTIL FRIDAY DECEMBER 23.
* AT  9:30 AM FRIDAY THE STAGE WAS 17.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.7 FEET BY 
  TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  FRIDAY MORNING.
* AT 19.0 FEET...LOW BOTTOMLANDS FLOOD AND FLOODING BEGINS ON HIGHER 
  BOTTOMLANDS.  STATE ROAD 257 MAY BEGIN TO FLOOD IF SHOALS GAGE 
  READING IS OVER 17 FEET.  PRIVATE LEVEES MAY BE OVERTOPPED IN MANY 
  CASES.

$$

ILC185-INC051-083-171532-
/O.CON.KIND.FL.W.0211.000000T0000Z-000000T0000Z/
/HAZI3.1.ER.000000T0000Z.111213T1030Z.000000T0000Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WHITE RIVER AT HAZLETON.
* UNTIL FURTHER NOTICE.
* AT  8:04 AM FRIDAY THE STAGE WAS 20.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 18.3 FEET 
  BY TOMORROW MORNING.
* AT 20.0 FEET...MOST OF THE LOW BOTTOMLANDS FLOOD. FLOODING BEGINS
IN
  HIGHER BOTTOMLANDS. HIGH WATER AFFECTS ANY RESIDENTS IN POTTSVILLE 
  RIVER CABINS. POTTSVILLE ROAD...NORTH C STREET ON RIVER SIDE OF 
  RAILROAD TRACKS AND CATT STREET NEAR U. S. HIGHWAY 41 ARE FLOODED. 
  WATER IS NEAR OR STARTING ON GIRO ROAD IN THE VICINITY OF SUBMERGED
  POTTSVILLE ROAD. OIL STRIPPED FIELDS FLOOD. FLOOD GATES MUST BE 
  INSTALLED AT HAZLETON.

$$

INC015-157-181-161603-
/O.CAN.KIND.FL.W.0242.000000T0000Z-111216T1533Z/
/MCXI3.1.ER.111216T0128Z.111216T0145Z.111216T0201Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TIPPECANOE RIVER AT OAKDALE DAM.
* AT 10:05 AM FRIDAY THE FLOW WAS 10,710 CFS.
* FLOOD FLOW IS 13,000 cfs.
* FORECAST...FLOW WILL CONTINUE TO DIMINISH.


$$

INC015-157-181-170900-
/O.EXT.KIND.FL.W.0235.000000T0000Z-111217T0900Z/
/DLPI3.1.ER.111215T1355Z.111216T0615Z.111217T0300Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIPPECANOE RIVER NEAR DELPHI.
* UNTIL LATE TONIGHT.
* AT  9:30 AM FRIDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* AT 8.0 FEET...LOW AGRICULTURAL LANDS...RIVER PARKS AND A FEW LOCAL 
  ROADS FLOOD ALONG THE TIPPECANOE RIVER.  OAKDALE PUBLIC ACCESS SITE
  FLOODED.

$$

INC045-121-157-165-171-171532-
/O.CON.KIND.FL.W.0213.000000T0000Z-000000T0000Z/
/LAFI3.1.ER.111129T2039Z.111216T1800Z.000000T0000Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT LAFAYETTE.
* UNTIL FURTHER NOTICE.
* AT  9:30 AM FRIDAY THE STAGE WAS 19.2 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY THIS
  AFTERNOON THEN BEGIN FALLING.
* AT 19.0 FEET...ON APRIL 28, 2011 SR 43 CLOSED AT THIS LEVEL.  
  FLOODING CLOSED BARTON BEACH ROAD AND SURROUNDED 12 HOMES.  HOME IN
  THE NORTH 9TH STREET AREA ALSO AFFECTED.  WILDCAT CREEK AT 
  EISENHOUER RD WAS 15 FEET AND RISING STEADILY.

$$

INC045-121-165-171-171532-
/O.EXT.KIND.FL.W.0214.000000T0000Z-111224T0800Z/
/CVGI3.3.ER.111130T0755Z.111205T1945Z.111223T2000Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT COVINGTON.
* UNTIL SATURDAY DECEMBER 24.
* AT  8:45 AM FRIDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET BY 
  SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY 
  AFTERNOON.
* AT 23.0 FEET...FLOOD WATER IS AT CRITICAL HEIGHT FOR MOST 
  AGRICULTURAL LEVEES.

$$

INC121-165-167-171532-
/O.EXT.KIND.FL.W.0215.000000T0000Z-111224T2100Z/
/MTZI3.1.ER.111129T1926Z.111219T1200Z.111224T0900Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT MONTEZUMA.
* UNTIL SATURDAY DECEMBER 24.
* AT  8:00 AM FRIDAY THE STAGE WAS 19.6 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY 
  MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  MORNING.
* AT 20.0 FEET...PARK IN SOUTHERN MONTEZUMA BEGINS TO FLOOD.  HIGHER 
  BOTTOMLANDS BEGIN TO FLOOD.  WATER BACKS UP MOST LOCAL TRIBUTARIES.
  RIVER WATER IS AT THE TOP OF SOME PRIVATE LEVEES.  LOWEST COUNTY 
  ROADS BEGIN TO FLOOD.  PARK COUNTY ROAD 75 WEST BEGINS TO FLOOD.

$$

INC121-165-167-171532-
/O.EXT.KIND.FL.W.0236.000000T0000Z-111222T1000Z/
/CLNI3.1.ER.000000T0000Z.111219T1200Z.111221T2200Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT CLINTON.
* UNTIL LATE WEDNESDAY NIGHT.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 20.8 
  FEET MONDAY MORNING.
* AT 21.0 FEET...LOWLAND FLOODING IN PROGRESS.  RIVER WATER RUNS 
  THROUGH THE CITY OF CLINTON'S WASTEWATER TREATMENT PLANT.

$$

ILC023-033-INC153-167-171532-
/O.EXT.KIND.FL.W.0217.000000T0000Z-111225T0900Z/
/HUFI3.1.ER.111130T0232Z.111220T0600Z.111224T2100Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT TERRE HAUTE.
* UNTIL SUNDAY DECEMBER 25.
* AT  9:00 AM FRIDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET BY 
  TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  AFTERNOON.
* AT 18.5 FEET...THE WABASH RIVER EXTENDS TO INTERSTATE 70 MILE
MARKER
  NUMBER 4 FROM ITS WEST BANK IN THE TERRE HAUTE/WEST TERRE HAUTE 
  AREA. 

$$

ILC033-101-INC083-153-171532-
/O.CON.KIND.FL.W.0218.000000T0000Z-000000T0000Z/
/HUTI2.1.ER.000000T0000Z.111221T0600Z.000000T0000Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT HUTSONVILLE.
* UNTIL FURTHER NOTICE.
* AT  8:00 AM FRIDAY THE STAGE WAS 19.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.9 FEET BY 
  WEDNESDAY MORNING THEN BEGIN FALLING.
* AT 20.0 FEET...LEAVERTON PARK IN PALESTINE AND PARK IN HUTSONVILLE 
  BEGINS TO FLOOD.  AGRICULTURAL FLOODING SPREADS TO HIGHER LAND.  
  SEEP WATER IS NOTICEABLE BEHIND LEVEES.  SOME ELEVATED RIVER 
  COTTAGES ARE SURROUNDED BY WATER.  SEVERAL COUNTY OR TOWNSHIP ROADS
  EAST OF LINCOLN HERITAGE TRAIL BETWEEN PALESTINE AND HUTSONVILLE IN
  CRAWFORD COUNTY ILLINOIS ARE IMPASSABLE.

$$

ILC033-101-INC083-153-171532-
/O.CON.KIND.FL.W.0219.000000T0000Z-000000T0000Z/
/RVTI3.1.ER.111130T1306Z.111221T0000Z.000000T0000Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT RIVERTON.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM FRIDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.3 FEET BY 
  WEDNESDAY EARLY AFTERNOON THEN BEGIN FALLING.
* AT 20.0 FEET...EXTENSIVE FLOODING IS IN PROGRESS.  HIGHER RURAL 
  ROADS BEGIN TO FLOOD.  HIGH WATER ISOLATES MANY RIVER CABINS.  SEEP
  WATER BECOMES A PROBLEM.

$$

ILC101-185-INC083-171532-
/O.EXT.KIND.FL.W.0223.000000T0000Z-111225T0600Z/
/VCNI3.1.ER.111206T1930Z.111216T1445Z.111224T1800Z.UU/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT VINCENNES.
* UNTIL SUNDAY DECEMBER 25.
* AT  9:45 AM FRIDAY THE STAGE WAS 17.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY EARLY AFTERNOON.
* AT 17.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING EXTENDS FROM JUST 
  NORTH OF THE JUNCTION OF ILLINOIS 33 WITH BUSINESS 50 TO THE ST. 
  FRANCESVILLE, ILLINOIS AREA.  RIVER ROAD FROM LINCOLN MEMORIAL 
  BRIDGE TO BILLETT RD IS IMPASSABLE.  EXTENSIVE SEEP WATER FORMS 
  BEHIND ILLINOIS LEVEES EXTENDING FROM RUSSELLVILLE TO U.S. HIGHWAY 
  50.  FLOODING OF AGRICULTURAL LAND BEGINS IN KNOX COUNTY INDIANA 
  WEST OF THE RAILROAD EXTENDING FOR THE OAKTOWN AREA TO THE 
  NORTHSIDE OF VINCENNES.  EXTENSIVE FLOODING OF SMALL CREEK.

$$

ILC047-059-185-193-INC051-083-129-171532-
/O.EXT.KIND.FL.W.0220.000000T0000Z-111226T1200Z/
/MCRI2.1.ER.111202T2330Z.111211T2300Z.111226T0000Z.NO/
1033 AM EST FRI DEC 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER AT MOUNT CARMEL.
* UNTIL MONDAY DECEMBER 26.
* AT 10:00 AM FRIDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 22.9 FEET...WATER BEGINS TO FLOW OVER RIVER ROAD JUST NORTH OF 
  FIFTH STREET IN THE MOUNT CARMEL AREA.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 15, 6:30 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Dec 15, 6:30 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EST THU DEC 15 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

MORE SEASONABLE WEATHER IS IN STORE STARTING TONIGHT AS HIGH
PRESSURE BUILDS IN FROM THE PLAINS IN THE WAKE OF THE STRONG COLD
FRONT THAT MOVED ACROSS CENTRAL INDIANA THIS MORNING AND AFTERNOON.
IN ADDITION...IT SHOULD BE DRY THROUGH SUNDAY NIGHT. THEN...EXPECT A
RAINY PERIOD WITH POSSIBLY SNOW MIXED IN AT TIMES THROUGH MIDWEEK
WITH ABOVE NORMAL TEMPERATURES THROUGH THURSDAY AS A PAIR OF SYSTEMS
IMPACT THE LOWER GREAT LAKES AND OHIO VALLEY.

&&

.NEAR TERM /TONIGHT/...

THE MAIN CHALLENGE TO THE FORECAST TONIGHT WILL BE HOW MUCH IF ANY
CLEARING WE SEE ALONG WITH ASSOCIATED LOW TEMPERATURES. MODELS AGREE
ON HIGH PRESSURE ACROSS THE PLAINS BUILDING EAST ACROSS THE OHIO
VALLEY IN THE WAKE OF THE STRONG COLD FRONT CURRENTLY ACROSS
SOUTHEASTERN INDIANA. VISIBLE SATELLITE LOOP WAS CURRENTLY SHOWING
ONLY A FEW BREAKS IN THE OVERCAST ACROSS SOUTHERN PARTS OF CENTRAL
INDIANA WITH THICK CUMULUS FIELD ALL THE WAY UP INTO THE WESTERN
GREAT LAKES. MODELS GENERALLY AGREE ON DRIER LOW LEVEL AIR BUILDING
IN FROM MISSOURI AND THE PLAINS...HOWEVER MODEL SOUNDINGS ARE
HOLDING ON TO SOME LOW LEVEL MOISTURE AND ALSO REVEAL AN INVERSION
WHICH MANY TIMES CAN LEADING TO DELAYED CLEARING THIS TIME OF YEAR.
STILL...WITH MODELS SUGGESTING DECENT DRYING AND ADJACENT OFFICES
BUYING INTO IT...WILL GO WITH SOME BUT NOT COMPLETE CLEARING IN THE
SKY GRIDS. THIS TRANSLATES INTO SLIGHTLY MORE CLOUD COVER THAN THE
12Z ALLBLEND. THIS SCENARIO WOULD SUGGEST SIMILAR MOS LOOKS OK WITH
OVERNIGHT LOWS IN THE MID 20S NORTH TO LOWER 30S SOUTH. WINDS WILL
GRADUALLY WEAKEN TONIGHT AS THE FRONT MOVES AWAY AND THE PRESSURE
GRADIENT RELAXES. STILL LOOKS LIKE NORTHWEST WINDS 10 TO 15 KNOTS
AND GUSTING TO 25 KNOTS THROUGH LATE EVENING BEFORE FALLING TO
AROUND 5 KNOTS TOWARDS DAYBREAK.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...

HIGH PRESSURE WILL DOMINATE THE SHORT TERM AND SHOULD KEEP IT DRY
WITH SEASONABLE TEMPERATURES THROUGH SATURDAY AND SLIGHTLY ABOVE
NORMAL TEMPERATURES BY SUNDAY AS THE CENTER OF HIGH PRESSURE SHIFTS
EAST TO THE APPALACHIANS ALLOWING A SOUTHWESTERLY COMPONENT TO THE
WINDS. MODELS CONTINUE TO KEEP QPF SOUTH OF THE OHIO RIVER ON FRIDAY
AS A UPPER DISTURBANCE CURRENTLY ACROSS NEW MEXICO LIFTS NORTHEAST
AND ACROSS THE OHIO RIVER. SO...PREFER TO KEEP POPS OUT OF OUR SOUTH
FOR NOW...AND THIS MATCHES UP WELL WITH THE ADJACENT OFFICES.
OVERALL...MODELS ARE SIMILAR IN SURFACE AND UPPER FEATURES...AND SO
A BLEND LOOKS GOOD. COULD SEE A FAIR AMOUNT OF HIGH CLOUDS ON FRIDAY
AHEAD OF THE UPPER WAVE AND MID AND HIGH CLOUDS ON SATURDAY. SIMILAR
BLEND LOOKS OK ON TEMPERATURES BASED ON LOW LEVEL THERMAL PROGS AND
EXPECTED CLOUD COVER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

STILL A LOT OF UNCERTAINTY ON HOW AN UPPER LOW WILL EJECT OUT OF THE
SOUTHWESTERN STATES AND THEN MOVE ACROSS OUR AREA EARLY NEXT WEEK.
00Z ECMWF IS SLOWER THAN THE 12Z GFS AND GFS ENSEMBLE MEAN. GIVEN
THE UNCERTAINTY...WILL STAY PRETTY CLOSE TO THE ALL-BLEND
INITIALIZATION FOR THE EXTENDED FORECAST.

THUS CHANCES FOR PRECIPITATION WILL BEGIN MONDAY AND NOW CONTINUE
INTO WEDNESDAY. HOWEVER CHANCES WEDNESDAY ARE SMALL AS THE SYSTEM
SHOULD STILL BE EXITING THE AREA AROUND THEN. LOOKS LIKE THE
PRECIPITATION WILL BE RAIN FOR MUCH OF THE PERIOD...BUT AS COLD AIR
WORKS IN TUESDAY NIGHT AND WEDNESDAY THERE COULD BE A MIX OF RAIN
AND SNOW.

TEMPERATURES WILL GENERALLY BE A LITTLE ABOVE AVERAGE.

&&

.AVIATION /DISCUSSION FOR THE 16/00Z TAF ISSUANCE/...

LATEST WV/IR SAT IMAGERY IS SHOWING A PERSISTENT STRATOCU DECK
ACROSS TAF SITES. AS A RESULT...BACKED UP TIMING OF VFR CONDITIONS
BY A FEW HOURS...PROBABLY WON/T SEE SOME BREAKS IN THE CLOUDS
UNTIL FRI 02-04Z. UNTIL THEN...MVFR CONDITIONS WILL CONTINUE. WEST
WINDS ARE ALSO BEING PERSISTENT WITH GUSTS OUT TO 30 KTS...AND
SUSTAINED SPEEDS BETWEEN 14-18 KTS. THESE SHOULD FINALLY WEAKEN
OVER THE COURSE OF THE NEXT FEW HOURS.

FURTHER OUT...AFTER VFR CONDITIONS RETURN...THEY WILL PREVAIL
THROUGH REMAINDER OF TAF PERIOD AS HIGH PRESSURE BUILDS INTO TAF
SITES. WINDS WILL BECOME NORTHERLY TONIGHT AND WILL RELAX TO 5 TO
8 KTS SUSTAINED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....50
AVIATION...TDUD
Hazardous weather outlook, Dec 15, 2:43 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EST THU DEC 15 2011

INZ036-045-052>057-061>065-069>072-161100-
MONTGOMERY-PUTNAM-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
243 PM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: RESIDUAL FLOODING IS POSSIBLE. WIND GUSTS TO 30 MPH THIS
AFTERNOON.

HAZARDS: LOCALIZED FLOODING IS POSSIBLE. WIND GUSTS TO 30 MPH THIS
AFTERNOON.

TIMING: LOCALIZED FLOODING AND WIND GUSTS TO 30 ARE POSSIBLE THIS
AFTERNOON.

DISCUSSION: A COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA
EARLY TODAY. COLDER AIR WILL FILTER IN BEHIND THIS FRONT ALONG WITH
SURFACE HIGH PRESSURE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH
THE WEEKEND. A LOW PRESSURE SYSTEM MAY APPROACH THE AREA FROM THE
SOUTHWEST EARLY NEXT WEEK. THERE IS A CHANCE OF A RAIN OR SNOW MIX
WHICH COULD IMPACT CENTRAL INDIANA TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028-029-035-043-044-051-060-067-068-161100-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-
KNOX-DAVIESS-
243 PM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: RIVER FLOOD WARNINGS REMAIN IN EFFECT. WIND GUSTS TO 30
MPH THIS AFTERNOON.

HAZARDS: RIVER FLOODING WILL CONTINUE AT MANY LOCATIONS ALONG THE
WABASH...WHITE...EAST FORK WHITE AND MUSCATATUCK RIVERS. WIND GUSTS TO 30
MPH THIS AFTERNOON.

TIMING: FLOODING ONGOING. WIND GUSTS TO 30 MPH THIS AFTERNOON.

DISCUSSION: A COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA
EARLY TODAY. COLDER AIR WILL FILTER IN BEHIND THIS FRONT ALONG WITH
SURFACE HIGH PRESSURE.

RIVER FLOODING CONTINUES ACROSS AREA RIVERS DUE TO PRIOR RAINFALL.
PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR MORE DETAILED
RIVER FLOODING INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: AREA RIVER LEVELS CONTINUE TO FALL WITH FLOODING EXPECTED
TO COME TO AN END AT MOST LOCATIONS BY LATE IN THE WEEK. COLDER AND
DRIER CONDITIONS EXPECTED FOR THE REST OF THE WEEK. A RETURN TO
RAINFALL IS POSSIBLE EARLY NEXT WEEK.

DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH
THE WEEKEND. A LOW PRESSURE SYSTEM MAY APPROACH THE AREA FROM THE
SOUTHWEST EARLY NEXT WEEK. THERE IS A CHANCE OF A RAIN OR SNOW MIX
WHICH COULD IMPACT CENTRAL INDIANA TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-037>042-046>049-161100-
CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
HENDRICKS-MARION-HANCOCK-HENRY-
243 PM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: LOCALIZED FLOODING WILL CONTINUE. WIND GUSTS TO 30 MPH THIS
AFTERNOON.

HAZARDS: LOCALIZED FLOODING WILL CONTINUE IN LOW LYING
AREAS...POOR DRAINAGE AREAS...AND ALONG SOME AREA CREEKS AND
STREAMS. WIND GUSTS TO 30 MPH THIS
AFTERNOON.

TIMING: FLOODING THROUGH TONIGHT. WIND GUSTS TO 30 MPH THIS
AFTERNOON.

DISCUSSION: A COLD FRONT WILL MOVE ACROSS CENTRAL INDIANA
EARLY TODAY. COLDER AIR WILL FILTER IN BEHIND THIS FRONT ALONG WITH
SURFACE HIGH PRESSURE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH
THE WEEKEND. A LOW PRESSURE SYSTEM MAY APPROACH THE AREA FROM THE
SOUTHWEST EARLY NEXT WEEK. THERE IS A CHANCE OF A RAIN OR SNOW MIX
WHICH COULD IMPACT CENTRAL INDIANA TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 9:59 PM ESTAreal Flood AdvisoryINDDelaware, Hamilton, Howard, Madison, Randolph, Tipton10 hr
Dec 15, 10:04 PM ESTRiver Flood WarningINDHamilton, Madison10 hr
Dec 16, 10:17 AM ESTRiver Flood WarningINDJackson, Lawrence, Washington6 days

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.